anyone happy with lyrica?

Discussion in 'Fibromyalgia Main Forum' started by ellie5320, Apr 28, 2007.

  1. ellie5320

    ellie5320 New Member

    I have a friend who wants me to try lyrica but I am wary owing to negative posts here I was on amitryptaline and hated it
    it was great earlydays but I stopped it
    now the pain and no sleep is worse
  2. Mini4Me

    Mini4Me New Member

    I tried it, but it made me "drunk" and I couldn't drive. It really scared me. So I have been on cymbalta for several months and it seems to be o.k. Not sure it's doing anything for my pain, but it seems to keep me from crying all day.
    Best of luck...
    Mini
  3. Engel

    Engel New Member

    I was too sick and woozy on it.
  4. I have been on 100 mg twice a day for about three months almost and so far so good, it really helps the pain. Alot of people are on it, but seem not to reply to the posts, only the ones who don't like it? I think it is worth trying, starting on a low dose is the key.
  5. PolarBear

    PolarBear New Member

    Hi,

    I've been on Lyrica since the end of January. I started with 50 mg twice a day. I started noticing weight gain right away. Then my new pain doc switched it to 75 mg twice a day. More weight gain. I forgot to refill my 75 mg pills one weekend, so I tried to wean myself by taking 50 mg twice a day and wound up having a really bad migraine. I woke up with it, which has never happened to me before and then the aura returned later that day, like I was getting a new migraine, that has never happened to me before. I noticed right after first taking the Lyrica that I would get sharp pain behind my eyes. I went to my pain doc and she had me take 50 mg 3 times a day. My weight has continued to climb. I have gained 17 lbs in 3 months. I am also on Cortef, so that may be part of it, but I have never weighed this much in my life!!

    It is a "Catch 22" because it does help with the pain. So, my pain doc said to try to come back down to 50 mg 2 times a day and if my migraines return, to take an extra 50 mg that day. She said to see if the 50 mg 2 times a day will still help with pain and allow me to lose weight. So I am starting to wean this week. Wish me luck, lol!

    Also my rheumy said last week that she would advise me getting off the Lyrica if my weight doesn't come down. She suggested that I try Topomax, because it may help with the pain (migraines too) with the added benefit of weight loss. I am not too sure about this though, after reading the side effects. One of the side effects is it changes your taste buds and you no longer like sodas!! I don't know if I could handle that, lol!!

    Sorry this is so long . . . I have been struggling with deciding what to do about the Lyrica. My suggestion is that you give it a try . . . everyone is different and it may work really well for you!!

    Hugs,
    PolarBear
  6. ellie5320

    ellie5320 New Member

    thank you for your replys
    Polarbear thats one of my worries as i put on a lot of weight with amitryptaline also not sure what to do the weight is bad enough at present its started coming of while i take nothing except panandol austio but it only takes the edge off the pain sometimes and the pain is getting worse maybe in a fare I am not sure
  7. LouiseK

    LouiseK New Member

    I take it. If I am not very careful to take it regularly and the same amount I get a serious headache, sea-sick nausea and insomnia like there is a bright light shining in my brain! I don't actually take enough to see any help with the pain, if that is even in the cards for me. But I
    am afraid to stop taking it.

    These things are quite addictive although no one puts it that way. In our world narcotics and valium are considered "addictive" but Cymbalta, Lyrica and all this is never called "addictive" but they are. I have friends who don't think they will ever get off the antidepressants due to the problems they have when they try, for instance.

    Too I have heard and read that these things, including the Lyrica, may help for a while and then start to fail like the antidepressants do. However, if you do get the relief in the meantime that can mean a lot to the body, I think. Pain causes us a lot of problems in-and-of itself.

    I think doctors have gone crazy prescribing these "brain" drugs because they feel free to do so -- that no one will come back and nail them for encouraging "drug addiction" by prescribing real pain medicines. It seems even the pain specialists are doing this now.

    Tough call. If you do try it, do be aware that getting off can be tricky.

    PS As to the weight gain -- I try to take it after eating something. Sometimes that helps the hunger and sometimes not. Somehow it also seems to pile on the pounds even when you aren't eating more. Weird stuff. Who knows how or why. Just like the antidepressants in that way.
  8. mossrose101

    mossrose101 New Member

    Have been taking Lyrica for 16 months. Started with 75mg. and am now taking 150mg. 2x daily.

    After awhile I was wondering if it was really helping with the pain so I slowly backed down on the dosage. Sure enough I started to have more pain. So I would say it definately works for me for pain. Also, it has helped me sleep soundly at night. Prior to taking it, I would wake up continually all night. Not anymore.

    The one thing I dont like is the weight gain. It seems alot of people gain weight taking it. Like I said, I tried to back off the dosage slowly but the pain would be so bad I could not function at all so right now I am at the lowest dose possible for me and intend to keep taking it for now.

  9. harmony21

    harmony21 New Member

    works for me although i have put on quite a bit of weight but then I was putting that down to being less active beacause of the pain. Iam on 75mg 3 times a day usually twice but seem to be having more petit mal seizures, i think tha t may be due to to codeine that I take as well. depending on the amount lof pain I have that day.
    Am slleping better but still not well, waking as usual.
    think that sometimes you need to give your body time to get used to meds, ask your doc at time frame but guess its diferent for everyone.
    Its liuke being between a rock and a hard place so good luck in your decisions

    love n hugs
    Connie
  10. trauma_doc

    trauma_doc New Member

    I have been on Lyrica since october of 2006 and I am now up to 600mg at night and it is going to be upped to 900mg at night later this week and I like Lyrica.I has helped me some and my docs said that the max dose for this drug is 4 grams and so they might have to keep uping the dose until I find a dose that works for me.I like the Lyrica and one good side effect of this drug is that it can help u sleep.That is why most doctors will tell u to take it at night or at bed time.You do have to be patient when taking this drug because it has to get into ur system and that can take a month or more and then u have to find the dose that is right for u so if u do try this drug then please keep this in mind.It doesn't always start working right away.
    I hope that this has helped you.
  11. ellie5320

    ellie5320 New Member

    thanks for your replys I still cannot see enough positives for me to even try as for pain its hard but then I don't know what its like to be pain free for a day so its the lesser of two evils really
  12. Crispangel66

    Crispangel66 New Member

    I was on 75 mg and now my dr put me on 150 mgs because the 75 didn't seem to be helping as well but I have been on it for about 1yr. It helps with my pain in my feet and legs alot, I don't know if I would want to try and live without it to be honest.
    Pam
  13. LouiseK

    LouiseK New Member

    May I ask what sort of pain you have in your legs and feet?
    I am trying to figure out if I should go of this drug or up the dose. I have a variety of neuopathic-type pain problems but they might not be generated by the same physical issues that cause pain in diabetics (one thing I don't have . . .miraculous!). Any information would be appreciated.

    Thank you.